Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.




Well-known $\textrm {LCA}$ groups characterized by their closed subgroups

Author: D. L. Armacost
Journal: Proc. Amer. Math. Soc. 25 (1970), 625-629
MSC: Primary 22.20
MathSciNet review: 0260924
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we determine (1) the class of all nondiscrete $\operatorname {LCA}$ groups for which every proper closed subgroup is the kernel of a continuous character of the group, (2) the class of locally compact groups whose closed subgroups are totally ordered by inclusion, and (3) the class of infinite $\operatorname {LCA}$ groups whose proper closed subgroups are topologically isomorphic. Since all these determinations involve only the most common $\operatorname {LCA}$ groups, we may regard our findings as characterizations of natural classes of these well-known groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22.20

Retrieve articles in all journals with MSC: 22.20

Additional Information

Keywords: Locally compact Abelian, closed subgroups, kernels of characters, subgroups ordered by inclusion, topologically isomorphic subgroups, real numbers, circle, integers, quasicyclic groups, <IMG WIDTH="16" HEIGHT="37" ALIGN="MIDDLE" BORDER="0" SRC="images/img3.gif" ALT="$p$">-adic integers, <IMG WIDTH="16" HEIGHT="37" ALIGN="MIDDLE" BORDER="0" SRC="images/img1.gif" ALT="$p$">-adic numbers
Article copyright: © Copyright 1970 American Mathematical Society